Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Yasmin Side Effects, is my wife going crazy?


 redfence800 - Mon Oct 04, 2004 10:46 am

My wife has recently started taking Yasmin Birth Control after an extended period of not taking any Birth Control. SHe was off it for over three months, and during which time her mood was awesome, never better really. However, she has now started back on Yasmin, and has finished her first row (7 days) and fromm the start has had multiple mood swings and irritability. Could this be a Yasmin side effect. Her mood changes like the wind, and she goes from overly nice to exteremely moody/mean. As if two different people :twisted: . Yasmin is the only drug she is on, and the mood swings started at the time she started Yasmin again. Now piecing the pzzle together she had similar problems while on Yasmin the last time. I am truly worried about her mental health and cannot find mouch about this. What other BC could be used that does not cause this? Thank you in advance for your time and answers.
 Theresa Jones, RN - Mon Oct 11, 2004 6:55 pm

User avatar Hi redfence,
Although I'm not very familiar with Yasmin birth control, mood swings can certainly be a side effect of any birth control pill. Since her behavior changes began at the same time she started taking this it would indicate that this may be the problem. I understand your concern, especially since she had these problems when she took this particular pill the last time. I would definitely contact the doctor and request an alternative.
Sincerely,
Rntdj
 pianowoman - Fri Aug 26, 2005 10:26 am

I've been on/off birth control for the past 5 years. I have found that if the mood swings start off the bat, that the type of pill needs to change. Since she had this before, what were the reasons for getting back on it? If I had mood swings like this and got off then went to get back on, I'd discuss a different pill with my doctor. Personally, I think the patch was great - i'm not on it becuase the sticker got to me after awhile. But it was the only one were I didn't have severe mood swings. I'm just starting on Yasmin... I'm reading about a lot of side effects...

Any pill can make a woman go crazy -- there are additional hormones in the pill that stop ovulation, so that mixed with our own hormones doesn't mix well. I've learned, from my own experience, that I have to notice and change the way I am on this crap. I can't let the pill control who I am and how I go about doing things...

She might want to contact her doctor and talk to them about another pill... i suggest the patch - as long as she could handle a sticker attached to her 3 weeks out of the month.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us